Alert archive / Texas / Wind Advisories in 2006
Wind Advisory 3, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Jan 12, 2006, 9:51 AM CST for 32 counties in Texas. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2006, 9:51 AM CST (15:51 UTC)
- Expired
- Jan 12, 2006, 11:27 PM CST
- In force
- 14 hr
- Issued by
- NWS Fort Worth, TX
All 32 counties
Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Fannin County, TX, Grayson County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 26 km from the middle of the area, began a volume at 15:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 3.9 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2222 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 294 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KFWD 121551 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 951 AM CST THU JAN 12 2006 ...WIND ADVISORY WEST AND CENTRAL THROUGH 6 PM CST... .A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTHERN OKLAHOMA TODAY. THE TIGHT PRESSURE GRADIENT ASSOCIATED WITH THIS SYSTEM WILL RESULT IN SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH THROUGH SUNSET. THUS A WIND ADVISORY HAS BEEN ISSUED FOR THAT PART OF NORTH TEXAS ALONG AND NORTHWEST OF A COMANCHE...TO CORSICANA...TO EMORY LINE. TXZ091>095-100>107-115>121-123-129>134-141-143>146-130000- /O.NEW.KFWD.WI.Y.0003.060112T1551Z-060113T0000Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON- ELLIS-COMANCHE-HAMILTON-BOSQUE-HILL-NAVARRO- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD... BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL... KAUFMAN...FORNEY...EMORY...POINT...EAST TAWAKONI...CISCO... EASTLAND...RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON... HAMILTON...HICO...CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO... CORSICANA 951 AM CST THU JAN 12 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS BETWEEN 20 AND 30 MPH WILL AFFECT THE REGION THROUGH SUNSET. SOME SPOTS MAY SEE WIND GUSTS OF 35 TO 40 MPH THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS74 KFWD 122357 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 557 PM CST THU JAN 12 2006 ...WIND ADVISORY WEST AND CENTRAL THROUGH MIDNIGHT... .A COLD FRONT WILL MOVE ACROSS NORTH TEXAS THIS EVENING AND CAUSE STRONG AND GUSTY NORTHWEST WINDS. PRIOR TO THE ARRIVAL OF THE FRONT WINDS WILL TEMPORARILY DECREASE. HOWEVER...WINDS WILL TURN TO THE NORTHWEST AND INCREASE BETWEEN 20 AND 30 MPH BEHIND THE FRONT. THE STRONGEST WINDS WILL AFFECT LOCATIONS ALONG AND NORTHWEST OF A COMANCHE...TO CORSICANA...TO EMORY LINE WHERE A WIND ADVISORY IS IN EFFECT THROUGH MIDNIGHT. TXZ091>095-100>107-115>121-123-129>134-141-143>146-130600- /O.EXT.KFWD.WI.Y.0003.000000T0000Z-060113T0600Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON- ELLIS-COMANCHE-HAMILTON-BOSQUE-HILL-NAVARRO- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD... BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL... KAUFMAN...FORNEY...EMORY...POINT...EAST TAWAKONI...CISCO... EASTLAND...RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON... HAMILTON...HICO...CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO... CORSICANA 557 PM CST THU JAN 12 2006 ...WIND ADVISORY EXTENDED UNTIL MIDNIGHT CST TONIGHT... STRONG AND GUSTY NORTHWEST WINDS WILL ACCOMPANY THE PASSAGE OF A COLD FRONT THIS EVENING. NORTHWEST WINDS BETWEEN 20 AND 30 MPH WILL AFFECT THE REGION THROUGH MIDNIGHT. WIND GUSTS TO 35 MPH WILL ALSO BE POSSIBLE. A WIND ADVISORY MEANS THAT WINDS OF 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KFWD 130527 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1127 PM CST THU JAN 12 2006 ...WIND ADVISORY CANCELLED... .THE WIND ADVISORY THAT WAS IN EFFECT FOR THE NORTHWEST PORTIONS OF NORTH TEXAS HAS BEEN CANCELLED. ALTHOUGH WINDY CONDITIONS WILL CONTINUE OVERNIGHT...WIND SPEEDS WILL FALL AND REMAIN IN THE 15 TO 25 MPH RANGE OVERNIGHT. TXZ091>095-100>107-115>121-123-129>134-141-143>146-130630- /O.CAN.KFWD.WI.Y.0003.000000T0000Z-060113T0600Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON- ELLIS-COMANCHE-HAMILTON-BOSQUE-HILL-NAVARRO- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD... BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL... KAUFMAN...FORNEY...EMORY...POINT...EAST TAWAKONI...CISCO... EASTLAND...RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON... HAMILTON...HICO...CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO... CORSICANA 1127 PM CST THU JAN 12 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS WILL REMAIN IN THE 15 TO 25 MPH RANGE OVERNIGHT. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. $$ 79
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Jan 12, 9:50 AM CST, 1 minute earlier.
Area forecast discussion, Jan 12, 9:50 AM CST, 1 minute before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 950 AM CST THU JAN 12 2006 .UPDATE... 12Z RAOB INDICATES WARM TEMPS AND STRONG WINDS JUST ABOVE THE SURFACE. HIGH CLOUDS CONTINUE TO STREAM ACROSS THE AREA...AND THIS WILL BE THE INHIBITING FACTOR FROM BREAKING RECORD HIGHS TODAY. HOWEVER...WILL BUMP UP THE HIGH TEMPS/WIND FORECASTS IN ACCORDANCE WITH NEW 12Z MODEL AND MOS DATA. THE HIGHER WIND SPEEDS WILL RESULT IN REACHING WIND ADVISORY CRITERIA OVER ROUGHLY THE NORTHERN 2/3RDS OF THE CWA. OTHERWISE...DRY LINE WILL ENTER THE NW CWA LATE THIS AFTERNOON...AND FIRE DANGER MAY BECOME CRITICAL IN THIS REGION. REMAINDER OF FORECAST LOOKS GOOD. UPDATED FIRE WEATHER AND PUBLIC PRODUCTS OUT SHORTLY. TR/92 && .AVIATION... STG 35-45 LLJ HAS PULLED GOOD LOW LVL MSTR/STRATUS (MVFR/IFR) UP FROM THE WRN GULF THIS MORNING AND UP AND OVER SE 1/2 OF N TX...AS SFC LO CONTS DEEPENING AHD OF INTENSIFYING S/W OVER 4 CORNERS AND IN ADVANCE OF WEAKER S/W IN SRN STREAM MVG OVR NRN MEXICO/SW TX. WHERE STRATUS ISNT OCRG...A BROAD CANOPY OF CS IS ENCOMPASSING THE TRACON. WILL LIKELY HOLD MVFR CIGS OUT OF D/FW TAFS IN THIS ISSUANCE...BUT KDAL WILL HAVE TO BE WATCHED CLOSELY IN THE COMING FEW HRS. KACT SHOULD BE IN/OUT OF MVFR/IFR CIGS AS THEY APPEAR TO BE ON BACK EDGE OF SWLY ORIENTED LLJ. MIXING BY 18Z SHOULD ALLOW FOR VFR CIGS AFTRWDS. CD FNT XPCTD IN TNGT AND FEEL AN ISOLD TSRA/SHRA SHOULD REMAIN E OF TAF SITES...BUT THIS WILL NEED TO BE MONITORED IN FUTURE FCSTS AS WELL. LOOK FOR S-SW WNDS 15-25 KTS MOST SITES THRU 00Z...BEFORE CD FNT SHIFTS WNDS NNW 15-25 KTS WITH HIER GSTS 00Z- 03Z D/FW SITES AND KACT VCNTY BTWN 03Z-06Z FRI. SOME CROSS WIND PROBLEMS ARE POSSIBLE AT KDFW THRU 00Z FRI. && .PREV DISCUSSION... /ISSUED 315 AM CST THU JAN 12 2006/ DISCUSSION... STRATUS CLOUDS CONTINUE TO SPREAD NORTHWARD ACROSS THE EASTERN HALF OF NORTH TEXAS THIS MORNING...AS A RAPIDLY MODIFYING GULF AIRMASS RETURNS TO THE REGION. SHORT TERM MODELS INDICATE THAT SURFACE CYCLOGENESIS WILL CONTINUE THROUGH THE DAY TO THE NORTHWEST OF THE FORECAST AREA...AS UPPER TROUGH CURRENTLY OVER THE NORTHERN ROCKIES AMPLIFIES AND DIGS SOUTHEASTWARD TOWARD THE SOUTHERN PLAINS. PERSISTENT LOW-LEVEL WARM/MOIST ADVECTION MAY RESULT IN DEVELOPMENT OF ISOLATED SHOWERS/THUNDERSTORMS ACROSS THE FAR SOUTHEASTERN COUNTIES FROM LATE MORNING THROUGH THE AFTERNOON...AS INDICATED NOW BY SEVERAL CONSECUTIVE RUNS OF THE GFS. ANOTHER ROUND OF CONVECTION WILL BE POSSIBLE THIS EVENING AND EARLY TONIGHT...AS STRONG FRONTAL CONVERGENCE/LIFT MOVE INTO AREA FROM THE NORTHWEST. ALTHOUGH MOST OF THIS ACTIVITY WILL BE FOCUSED TO THE EAST OF THE FORECAST AREA...WILL INCLUDE A MENTION OF SOME ISOLATED ACTIVITY FOR THE EASTERN COUNTIES. MEANWHILE...THE FIRE WEATHER THREAT WILL REMAIN HIGH TODAY...WITH SOUTH/SOUTHWEST WINDS IN THE 20-30 MPH RANGE POSSIBLE ACROSS MUCH OF THE AREA. LOW-LEVEL RELATIVE HUMIDITY VALUES WILL BE FAR ABOVE TYPICAL RED FLAG WARNING CRITERIA ACROSS THE SOUTHEASTERN HALF OF THE AREA...BUT WILL MAINTAIN THE INHERITED RFWFWD DUE TO THE GUSTY WINDS...POTENTIAL FOR DRY LIGHTNING STRIKES...AND VERY DRY CONDITIONS. THE FIRE WEATHER THREAT WILL LIKELY BE HIGHER ACROSS THE ENTIRE AREA ON FRIDAY...AS GUSTY NORTH WINDS AND A MUCH DRIER AIRMASS SPREAD ACROSS NORTH TEXAS FOLLOWING FRONTAL PASSAGE. SURFACE RIDGE STILL APPEARS TO SLIDE ACROSS THE REGION ON SATURDAY MORNING...WITH LIGHT WINDS AND CLEAR SKIES RESULTING IN NEARLY OPTIMAL RADIATIONAL COOLING. MID/HIGH LEVEL CLOUD COVER WILL BE ON THE INCREASE DURING THE DAY ON SATURDAY...AS UPPER FLOW BACKS TO THE SOUTHWEST IN ADVANCE OF HIGHLY AMPLIFIED LONGWAVE TROUGH MOVING ONSHORE ALONG THE PACIFIC COAST. LEE CYCLONE INDUCED BY THIS FEATURE WILL BEGIN STRENGTHENING LATE ON SATURDAY...WITH GULF MOISTURE PROGGED TO RAPIDLY RETURN TO THE AREA BY SUNDAY MORNING. LATEST GFSLR/ECMWF PROGS CONTINUE TO SHOW GOOD AGREEMENT ON TIMING OF THIS SYSTEM...AND HAVE INCREASED POPS ACROSS THE AREA TO REFLECT BETTER PRECIPITATION CHANCES. THE SYSTEM WILL PUSH EASTWARD ON TUESDAY...WITH CLEARING SKIES AND WARMER TEMPERATURES EXPECTED. && .FWD WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 6 PM FRIDAY FOR TXZ091-TXZ092-TXZ093- TXZ094-TXZ095-TXZ100-TXZ101-TXZ102-TXZ103-TXZ104-TXZ105-TXZ106- TXZ107-TXZ115-TXZ116-TXZ117-TXZ118-TXZ119-TXZ120-TXZ121-TXZ122- TXZ123-TXZ129-TXZ130-TXZ131-TXZ132-TXZ133-TXZ134-TXZ135-TXZ141- TXZ142-TXZ143-TXZ144-TXZ145-TXZ146-TXZ147-TXZ148-TXZ156-TXZ157- TXZ158-TXZ159-TXZ160-TXZ161-TXZ162-TXZ174-TXZ175. && /65/05
Hazardous weather outlook, Jan 12, 4:19 AM CST, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 419 AM CST THU JAN 12 2006 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-130000- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 419 AM CST THU JAN 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THROUGH TONIGHT A RED FLAG WARNING IS IN EFFECT THROUGH TONIGHT...AS WINDS BECOME GUSTY FROM THE SOUTHWEST AT 15 TO 25 MPH THIS AFTERNOON...BEFORE SHIFTING TO THE NORTHWEST AT 15 TO 25 MPH AND GUSTY TONIGHT. ONGOING DROUGHT CONDITIONS...COMBINED WITH THE GUSTY WINDS AND LOW HUMIDITIES WILL RESULT IN A CRITICAL FIRE DANGER ACROSS NORTH TEXAS. FURTHERMORE...THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS SOUTHEAST OF A TEMPLE...GROESBECK...ATHENS LINE LATE THIS AFTERNOON. A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE EAST OF A PARIS...TERRELL... FAIRFIELD LINE TONIGHT. SMALL HAIL AND FREQUENT LIGHTNING CAN BE EXPECTED WITH STRONGER STORMS. ANY DRY LIGHTNING COULD SPARK FIRES ACROSS THESE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A RED FLAG WARNING REMAINS IN EFFECT THROUGH 6 PM FRIDAY. GUSTY NORTH AND NORTHWEST WINDS BETWEEN 15 AND 25 MPH AND LOW AFTERNOON HUMIDITIES BELOW 30 PERCENT ARE EXPECTED BEHIND A COLD FRONT ON FRIDAY. WITH DRY FUELS EXISTING ACROSS NORTH TEXAS...FRIDAY IS CONSIDERED A CRITICAL FIRE WEATHER DAY. THERE WILL BE AN INCREASING CHANCE OF THUNDERSTORMS SUNDAY NIGHT INTO MONDAY.. PARTICULARLY OVER THE SOUTHEAST HALF OF NORTH TEXAS... AS A STRONG UPPER LEVEL DISTURBANCE AND SURFACE DRYLINE AFFECT THE REGION. A FEW STORMS MAY LINGER ACROSS THE FAR EASTERN SECTION EARLY MONDAY EVENING. WHILE THERE IS STILL SOME UNCERTAINTY ABOUT THE STRENGTH AND TIMING OF THIS SYSTEM...INDICATIONS ARE SOME OF THE STORMS COULD BECOME RATHER STRONG...OR EVEN SEVERE...ESPECIALLY ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...EMERGENCY MANAGEMENT OFFICIALS ACROSS FAR EASTERN SECTIONS OF NORTH TEXAS WILL NEED TO MONITOR LIGHTNING ACTIVITY WITH ANY STORMS TONIGHT. 05/
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.